PL EN


Preferences help
enabled [disable] Abstract
Number of results
2016 | 130 | 1 | 14-16
Article title

On an Application of Generalized Semi-Infinite Optimization

Content
Title variants
Languages of publication
EN
Abstracts
EN
Generalized semi-infinite optimization problems are optimization problems having infinitely many constraints. In addition, the infinite index set depends on the decision variable of optimization. In this study, as an application of generalized semi-infinite optimization problems a type of design centering problems is considered. In a general design centering problem some measure of a parametrized body is maximized under the constraint that parametrized body is inscribed in a fixed body. In this study, diamond cutting problem is considered as a type of design centering problems. Here the aim is to maximize the volume of a round cut diamond from functional approximation of a rough irregularly shaped gemstone. First of all, the problem is converted to a generalized semi-infinite optimization problem, then corresponding first order optimality conditions are obtained. Several numerical examples are presented by solving reformulated Karush-Kuhn-Tucker optimality conditions with semismooth Newton method. The advantage of the method is that a linear system of equations has to be solved in each iteration.
Keywords
EN
Publisher

Year
Volume
130
Issue
1
Pages
14-16
Physical description
Dates
published
2016-07
Contributors
  • Hacettepe University, Faculty of Science, Department of Mathematics, 06800 Beytepe, Ankara, Turkey
References
  • [1] O. Stein, A. Tezel, SIAM J. Optim. 20, 1052 (2009), doi: 10.1137/080719765
  • [2] L. Qi, S.-Y. Wu, G. Zhou, J. Global Optim. 27, 215 (2003), doi: 10.1023/A:1024814401713
  • [3] A. Winterfeld, Europ. J. Op. Res. 191, 838 (2008), doi: 10.1016/j.ejor.2007.01.057
  • [4] O. Stein, A. Tezel, J. Global Optim. 41, 245 (2008), doi: 10.1007/s10898-007-9228-z
  • [5] O. Stein, Bi-level strategies in semi-infinite programming, Kluwer, Boston 2003, doi: 10.1007/978-1-4419-9164-5
Document Type
Publication order reference
Identifiers
YADDA identifier
bwmeta1.element.bwnjournal-article-appv130n1004kz
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.